Alert archive / Georgia / Wind Advisories in 2010
Wind Advisory 5, NWS Charleston, SC
NWS Charleston, SC issued this wind advisory at Nov 28, 2010, 2:58 PM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 28, 2010, 2:58 PM EST (19:58 UTC)
- Expired
- Nov 28, 2010, 8:36 PM EST
- In force
- 6 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted, in the capitals the NWS used until 2016.
921 WWUS72 KCHS 281958 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 258 PM EST SUN NOV 28 2010 GAZ119-290600- /O.NEW.KCHS.WI.Y.0005.101128T1958Z-101129T0600Z/ COASTAL CHATHAM- INCLUDING THE CITY OF...TYBEE ISLAND 258 PM EST SUN NOV 28 2010 ...WIND ADVISORY IN EFFECT UNTIL 1 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM EST MONDAY. * TIMING: THE STRONGEST WINDS WILL OCCUR FROM MID AFTERNOON THROUGH LATE EVENING ALONG THE COAST OF CHATHAM COUNTY... INCLUDING THE TYBEE ISLAND AREA. * WINDS: NORTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS TO 35 MPH CAN BE EXPECTED THROUGH VERY EARLY MONDAY MORNING. * IMPACTS: WINDS OF THIS MAGNITUDE MAY BREAK SMALL TO MEDIUM SIZE LIMBS. DRIVING ALONG HIGHWAY 80 BETWEEN WILMINGTON ISLAND AND TYBEE ISLAND MAY ALSO BE DIFFICULT GIVEN THE STRONG CROSS WINDS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY ON BRIDGES AND OVERPASSES. && $$
1 follow-up statement
671 WWUS72 KCHS 290136 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 836 PM EST SUN NOV 28 2010 GAZ119-290245- /O.CAN.KCHS.WI.Y.0005.000000T0000Z-101129T0600Z/ COASTAL CHATHAM- INCLUDING THE CITY OF...TYBEE ISLAND 836 PM EST SUN NOV 28 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this wind advisory went out at Nov 28, 12:24 PM EST, 2 hours 34 minutes earlier.
Area forecast discussion, Nov 28, 12:24 PM EST, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1224 PM EST SUN NOV 28 2010
.SYNOPSIS...
HIGH PRESSURE WILL BUILD INTO THE REGION FROM THE NORTH TODAY...BEFORE
SHIFTING OFFSHORE EARLY THIS WEEK. A STORM SYSTEM WILL AFFECT THE
EASTERN UNITED STATES TUESDAY INTO WEDNESDAY...FOLLOWED BY A
CHILLY HIGH PRESSURE SYSTEM FOR LATE WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
NUDGED HIGH TEMPERATURES UP A DEGREE OR TWO SOUTH OF I-16 FOR THE
1 PM UPDATE...OTHERWISE THE FORECAST IS ON TRACK. SATELLITE AND
SURFACE OBSERVATIONS INDICATE THE COASTAL TROUGH IS SHARPENING UP
OVER THE COASTAL WATERS. SHOULD SEE SHOWERS BEGIN TO DEVELOP OVER
THE COASTAL WATERS SOON WHICH WILL MAKE A RUN FOR THE UPPER GEORGIA
COAST BY LATE AFTERNOON.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
HIGH PRESSURE WILL LINGER OVER THE MID-ATLANTIC COAST TONIGHT AND
CONTINUE TO WEDGE EAST OF THE APPALACHIANS...WITH THE COASTAL TROUGH
STRENGTHENING OFF THE SOUTH CAROLINA AND GEORGIA COASTS IN
RESPONSE. ENHANCED LOW LEVEL CONVERGENCE IN VICINITY OF THE
TROUGH AND DEEPENING MOISTURE WILL ALLOW FOR THE FORMATION OF
ISOLATED SHOWERS OFF THE COAST THIS EVENING. LOW LEVEL
TRAJECTORIES COULD ALLOW SOME OF THESE SHOWERS TO REACH THE
NORTHERN GEORGIA COAST THIS EVENING...WITH THE ISOLATED SHOWERS
THEN POTENTIALLY SPREADING FARTHER INLAND ACROSS SOUTHEAST GEORGIA
AND NORTH INTO SOUTH COASTAL SOUTH CAROLINA OVERNIGHT.
PROBABILITIES OF ANY SHOWERS WILL BE LIMITED TO SLIGHT CHANCE IN
THESE AREAS HOWEVER. WINDS WILL NOT BE ABLE TO DECOUPLE TONIGHT
GIVEN THE TIGHT SURFACE PRESSURE GRADIENT IN PLACE BETWEEN THE
INLAND HIGH AND COASTAL TROUGH. THESE WINDS COMBINED WITH INCREASING
CLOUD COVER AND THE LOW LEVEL ONSHORE FLOW WILL KEEP TEMPERATURES
FROM DROPPING SIGNIFICANTLY TONIGHT. LOWS ARE FORECAST TO RANGE
FROM THE LOWER TO MID 40S ACROSS MOST INLAND AREAS...WITH UPPER
40S CLOSER TO THE COAST IN SOUTHEAST GEORGIA. AREAS ALONG THE
IMMEDIATE COAST WILL NOT FALL OUT OF THE MID TO UPPER 50S.
HIGH PRESSURE CENTERED NORTHEAST OF THE AREA MONDAY WILL SHIFT EAST
INTO THE ATLANTIC WHILE A TROUGH OF LOW PRESSURE NEAR THE COAST
SHIFTS INLAND UNDER STRENGTHENING EAST/SOUTHEAST FLOW. THE FLOW WILL
VEER MORE SOLIDLY SOUTHEAST MONDAY NIGHT AS A COLD FRONT APPROACHES
FROM THE WEST. RAIN CHANCES WILL BE MINIMAL THROUGH MONDAY NIGHT
THEN INCREASE TUESDAY AS THE FRONT DRAWS CLOSER AND MOISTURE/LIFT
INCREASE. THE BEST RAIN CHANCES WILL COME TUESDAY NIGHT AS THE FRONT
PUSHES THROUGH. ALTHOUGH INSTABILITY DOES NOT APPEAR TO BE THAT
GREAT...WILL HAVE TO WATCH FOR THE POTENTIAL OF A FEW
THUNDERSTORMS...SOME OF WHICH COULD PRODUCE STRONG WINDS AND/OR
TORNADOES DUE TO THE VERY STRONG LOW-LEVEL WIND FIELDS EXPECTED.
THE COLD FRONT LOOKS TO PUSH OFFSHORE TUESDAY NIGHT WITH CHILLY HIGH
PRESSURE TO FOLLOW FOR WEDNESDAY. THERE COULD BE SOME LINGERING
SHOWERS WEDNESDAY...ESPECIALLY ACROSS SOUTH CAROLINA...DUE TO
CONTINUED LIFTING AHEAD OF THE STRONG NEGATIVELY-TILTED UPPER
TROUGH.
TEMPERATURES WILL RISE WELL ABOVE NORMAL TUESDAY BEFORE DROPPING
BELOW NORMAL WEDNESDAY BEHIND THE FRONT. IN FACT...HIGHS MAY REMAIN
IN THE 50S WEDNESDAY.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
A DRY BUT VERY CHILLY AIR MASS WILL DOMINATE THIS PERIOD WITH
TEMPERATURES REMAINING BELOW NORMAL. IN FACT...WILL LIKELY SEE
FREEZING TEMPERATURES INLAND THURSDAY THROUGH SATURDAY MORNINGS WITH
MID/UPPER 30S CLOSER TO THE COAST. HIGHS MAY REMAIN IN THE 50S FOR
MUCH...IF NOT ALL...OF OUR FORECAST AREA THURSDAY AND FRIDAY.
&&
.AVIATION /17Z SUNDAY THROUGH THURSDAY/...
INCREASING ISENTROPIC ASSENT WILL PRODUCE LOWERING CLOUD DECKS
FOR THE REMAINDER OF THE AFTERNOON INTO TONIGHT. CLOUDS WILL
REACH KSAV FIRST BY MID-LATE AFTERNOON AND KCHS AFTER SUNSET.
COULD SEE MARGINAL MVFR CEILINGS AS EARLY AS 22-23Z AT KSAV...
BUT HIGHER CONFIDENCE IS FROM 04Z ON. WILL SHOW PREVAILING MVFR
CEILINGS AT KSAV FROM 04Z WITH A TEMPO GROUP FOR IFR CONDITIONS
BETWEEN 08-11Z. AT KCHS...CEILINGS WILL BE SLOWER TO ARRIVE WITH
CONDITIONS GENERALLY LOW-END VFR. COULD SEE A PERIOD OF MVFR
CONDITIONS BETWEEN 10-14Z WHEN ISENTROPIC LIFT PEAKS...SO WILL
INTRODUCE A TEMPO GROUP DURING THAT TIME. CEILINGS WILL GRADUALLY
INCREASE BY MID-MORNING MONDAY AS A COASTAL TROUGH MOVES INLAND.
EXTENDED AVIATION OUTLOOK...MVFR CIGS/VSBYS POSSIBLE MON AS CLOUDS
AND ISOLATED SHOWERS MOVE IN OFF THE ATLANTIC. PROBABILITIES FOR
MVFR OR LOWER CONDITIONS INCREASE TUE INTO WED AS A COLD FRONT
MOVES THROUGH THE AREA. STRONG LOW-LEVEL WIND FIELDS ASSOCIATED
WITH THE FRONT COULD LEAD TO LLWS CONDITIONS...ESPECIALLY MON
NIGHT AND AGAIN TUE NIGHT.
&&
.MARINE...
THE GRADIENT IS STEADILY PINCHING OVER THE COASTAL WATERS THIS
MORNING AS A COASTAL TROUGH BECOMES BETTER DEFINED JUST OFF THE
COAST. RUC AND 4KM-WRF OUTPUT SUGGEST WINDS WILL INCREASE TO 20-25
KT ALONG THE SOUTH CAROLINA NEARSHORE WATERS THIS AFTERNOON AS THE
GRADIENT TIGHTENS. SMALL CRAFT ADVISORIES ARE ALREADY FLYING FOR
ALL WATERS TODAY WITH THE EXCEPTION OF THE CHARLESTON HARBOR AND
THIS LOOKS ON TRACK. SEAS WILL STEADILY BUILD THROUGH THE
AFTERNOON REACHING 4-6 FT FOR ALL BUT THE GEORGIA NEARSHORE WATERS
WERE 3-5 FT WILL BE COMMON.
WINDS WILL VEER A BIT MORE EASTERLY TONIGHT...BUT THE SURFACE
PRESSURE GRADIENT WILL REMAIN TIGHT ACROSS THE COASTAL WATERS AS
THE TROUGH STRENGTHENS OFF THE SOUTH CAROLINA AND GEORGIA COAST.
EXPECT WINDS TO REMAIN AROUND 20 KT WITH HIGHER GUSTS...POSSIBLY
EVEN IN CHARLESTON HARBOR WHERE SMALL CRAFT ADVISORIES MAY BE
REQUIRED AS WELL. ELSEWHERE...SMALL CRAFT ADVISORIES WILL REMAIN
IN EFFECT THROUGH THE PERIOD...DUE TO NOT ONLY THE WINDS BUT ALSO
BUILDING SEAS WITH A FAVORABLE FETCH.
MONDAY THROUGH FRIDAY...HIGH PRESSURE WILL STRENGTHEN NORTH OF THE
AREA INTO TUESDAY WHILE A COLD FRONT APPROACHES FROM THE W. THIS
WILL RESULT IN A TIGHT PRESSURE GRADIENT ACROSS THE AREA AND DUE TO
THE COMBINED EFFECTS OF A STRONG LOW LEVEL JET...WE EXPECT A PERIOD
OF VERY POOR MARINE CONDITIONS. WINDS WILL REMAIN BELOW ADVISORY
LEVELS THROUGH MONDAY NIGHT...EXCEPT FOR CHARLESTON HARBOR WHERE 20
KT WINDS ARE LIKELY MONDAY. HOWEVER...6 FT SEAS SHOULD REACH WITHIN
20 NM FROM THE COAST MONDAY DUE TO PERSISTENT/BRISK ONSHORE WINDS
AND PERSIST INTO WEDNESDAY. THUS...ADVISORIES WILL BE IN EFFECT FOR
THE NEARSHORE WATERS INTO WEDNESDAY WHILE ADVISORY CONDITIONS LINGER
BEYOND 20 NM INTO THURSDAY. IMPROVING CONDITIONS ARE EXPECTED ACROSS
ALL WATERS BY FRIDAY AS HIGH PRESSURE BUILDS BACK INTO THE AREA.
THERE IS A SMALL CHANCE OF GALES FROM LATE TUESDAY INTO
WEDNESDAY...MAINLY BEYOND 20 NM FROM SHORE WHERE THE WARMER WATERS
AND BETTER MIXING PROFILES ARE EXPECTED.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL NOON EST WEDNESDAY FOR AMZ350-352.
SMALL CRAFT ADVISORY UNTIL 6 PM EST THURSDAY FOR AMZ374.
SMALL CRAFT ADVISORY UNTIL 6 AM EST WEDNESDAY FOR AMZ354.
&&Hazardous weather outlook, Nov 28, 9:14 AM EST, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 914 AM EST SUN NOV 28 2010 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>044-047>052-291415- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-BEAUFORT- COASTAL COLLETON-CHARLESTON-COASTAL JASPER-TIDAL BERKELEY- 914 AM EST SUN NOV 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ045-291415- INLAND BERKELEY- 914 AM EST SUN NOV 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. LAKE WINDS...STRONG WINDS ARE EXPECTED ON LAKE MOULTRIE TUESDAY NIGHT INTO WEDNESDAY AS A STRONG COLD FRONT PUSHES THROUGH THE AREA. THUS...A LAKE WIND ADVISORY MAY BE REQUIRED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 28, 4:18 AM EST | Small Craft Advisory | CHS | 4 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.